Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 77, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Apr 23, 2018, 2:02 PM CDT for Davidson County, Tennessee. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2018, 2:02 PM CDT (19:02 UTC)
- Expired
- Apr 24, 2018, 1:00 PM CDT
- In force
- 23 hr
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stones River near Donelson (DONT1). The gauge peaked at 21.32 ft at Apr 23, 2018, 7:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 35 ft
- Moderate stage
- 41 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 23, 1:22 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 23, 1:22 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Nashville TN 122 PM CDT Mon Apr 23 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Bands of showers with locally heavy rainfall, along with isolated thunderstorms, are developing in the WAA east of the low pressure system located over western Tennessee and southwest Kentucky. In addition, areas of sunshine are becoming common in between the showers and bands of showers. NAM12 and HRRR are honing in on the area for best potential of showers and locally heavy rainfall, in a relatively wide swath extending from where our current FLS's exist, over western areas, to just west of the Cumberland Plateau. As result of all this information, have nudged our high temperatures today more toward the 70 degree mark in areas west of the Cumberland Plateau, and have increased the chance of rain in the area outlined previously into the categorical range, and added the mention of locally heavy rainfall possible. && .AVIATION... 18Z TAF DISCUSSION. A slow moving low pressure system will produce a mix of MVFR and VFR conditions this afternoon, except for the possibility of periods of IFR at CSV. Expect flight conditions to deteriorate overnight, with all terminals likely to experience IFR conditions after 06z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........19
Hazardous weather outlook, Apr 23, 5:02 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 502 AM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-241000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 502 AM CDT Mon Apr 23 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 31
In the hours before
Special weather statement, Apr 23, 10:00 AM CDT, 4 hours 2 minutes before
Special Weather Statement National Weather Service Nashville TN 1000 AM CDT Mon Apr 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-232300- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1000 AM CDT Mon Apr 23 2018 ...Showers With Locally Heavy Rainfall Expected Over Parts of the Mid-State Today... Bands of showers, some with locally heavy downpours, will develop over parts of the Mid-State toady. The showers will be lining up like soldiers, and marching across the same areas as they move northward within each band. This means that some isolated areas could receive another inch or more of rain today. Since the ground is already saturated from rainfall yesterday, you can expect heavy downpours to produce rapid run off and ponding of water, especially in low lying and poorly drained areas. Motorists are advised to exercise appropriate caution, and avoid areas where water of unknown depth covers the road.
Special weather statement, Apr 23, 10:21 AM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Nashville TN 1021 AM CDT MON APR 23 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-232300- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1021 AM CDT MON APR 23 2018 ...Showers With Locally Heavy Rainfall Expected Over Parts of the Mid-State Today... Bands of showers, some with locally heavy downpours, will develop over parts of the Mid-State today. The showers will be lining up like soldiers, and marching across the same areas as they move northward within each band. This means that some isolated areas could receive another inch or more of rain today. Since the ground is already saturated from rainfall yesterday, you can expect heavy downpours to produce rapid run off and ponding of water, especially in low lying and poorly drained areas. Motorists are advised to exercise appropriate caution, and avoid areas where water of unknown depth covers the road.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 5:08 AM CDT | River Flood Advisory | OHX | Giles | 38 hr |
| Apr 23, 8:23 AM CDT | River Flood Advisory | OHX | Bedford | 7 hr |
| Apr 23, 9:09 AM CDT | River Flood Advisory | OHX | Lawrence | 8 hr |
| Apr 23, 10:19 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Montgomery, Stewart and 1 more | 3 hr |
| Apr 23, 10:29 AM CDT | Areal Flood Advisory | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 3 hr |
| Apr 23, 11:59 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Apr 23, 12:37 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 3 hr |
| Apr 23, 12:46 PM CDT | River Flood Advisory | OHX | Hickman | 6 hr |
| Apr 23, 1:14 PM CDT | Flash Flood Warning | OHX | Davidson, Robertson, Sumner | 6 hr |
| Apr 23, 1:58 PM CDT | River Flood Advisory | OHX | Davidson | 4 hr |
| Apr 23, 3:08 PM CDT | Special Weather Statement | OHX | Sumner | 37 min |
| Apr 23, 3:26 PM CDT | Flash Flood Warning | OHX | Cannon, Rutherford, Wilson | 94 min |
| Apr 23, 3:48 PM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 87 min |
| Apr 23, 4:11 PM CDT | Flash Flood Warning | OHX | Sumner | 3 hr |
| Apr 23, 4:18 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 117 min |
| Apr 23, 4:42 PM CDT | Special Weather Statement | OHX | Robertson | 33 min |
| Apr 23, 5:07 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 3 hr |
| Apr 23, 5:11 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 2 hr |
| Apr 23, 6:07 PM CDT | Areal Flood Advisory | OHX | Cheatham | 113 min |
| Apr 23, 6:20 PM CDT | Flash Flood Warning | OHX | Montgomery | 114 min |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.